my wife is on her second cycle of taxotere and has this morning noticed small amounts of fresh blood on the toilet paper after bowel movement. Doesnt appear to be any blood in the stool and was just wondering if this is a less common SE of Taxotere as everything seems to be related to taxotere in some way
Fresh blood on the toilet paper or on the surface of the stools is most commonly due to piles or an anal fissure. Piles in particualr are quite common during chemo usually as a result of constipation caused by the anti-nausea drugs. It’s worth mentioning to your wife’s dr/chemo nurse but probably nothing to be concerned about.
There was a recent thread about similar problems which you might find helpful - breastcancercare.org.uk/forum/viewtopic.php?f=25&t=24934
This happened to me too. Fairly common i believe
I regularly had this through taxotere and it was caused by piles. It is exacerbated by constipation so if you’re wife is eating okay then something like dried figs is excellent or if not get something from Oncologist or GP.
I found that using a cream was helpful as it did get sore and I found that Germaloids was good (you can buy in chemist). I kept using this regularly whilst I had the problem. Once my taxotere finished this all cleared up in a few weeks and no problems since.
I would advise that you mention to the Onc at the next appointment as well.
Hope all goes very well with the treatment.
Taking medication that softens the stools would be a good idea too and this also helps with constipation. Can’t recall the name of any but I’m sure a pharmacist could advise.
Hope all goes well with the rest of the treatments.